6400 workers were employed to construct a river bridge in four years.
Question:

6400 workers were employed to construct a river bridge in four years. At the end of the first year, 25% workers were retrenched. At the end of the second year, 25% of those working at that time were retrenched. However, to complete the project in time, the number of workers was increased by 25% at the end of the third year. How many workers were working during the fourth year?

Solution:

Number of workers $=6,400$

At the end of the first year, $25 \%$ of the workers were retrenched.

$\therefore 25 \%$ of $6,400=1,600$

Number of workers at the end of the first year $=6,400-1,600=4,800$

At the end of the second year, $25 \%$ of those working were retrenched.

$\therefore 25 \%$ of $4,800=1,200$

Number of workers at the end of the second year $=4,800-1,200=3,600$

At the end of the third year, $25 \%$ of those working increased.

$\therefore 25 \%$ of $3,600=900$

Number of workers at the end of the third year $=3,600+900=4,500$

Thus, the number of workers during the fourth year was 4,500 .

Administrator

Leave a comment

Please enter comment.
Please enter your name.